I was diagnosed with hypothyroidism at 16, although I suffered from symptoms for two years prior. I am 18 now and up until recently I was on synthroid and feeling pretty good. A couple weeks ago I had to switch to levothroxine because synthroid through a certain pharmacy cost to much. I have been taking it for about 28 days and recently have noticed lumps in my throat. It makes it kind of hard to swallow. The last time this happend I was still on synthroid ,my symptoms didn't seem as bad than as they do now and my doctor was annoyed when I went to see him about it. He said the swelling was caused by stress and would go away, it did. But now on the levothyroxine I have had swollen lymphnodes for about three days now. I am concerned and would like some advice. I am going to see my doctor about this if the symptom persists.
Changes in medications can take time for the body to adjust to. It takes at least 4-6 weeks following a med change to know how it's going to work for you, and often longer.
In addition, different manufacturers use different fillers/binders in the pills that some people don't do as well on them. You might ask your pharmacy to try to get med from a different manufacturer to see if that would make a difference.
I've found that taking selenium supplements can help with the "lumpy" feeling in the throat. I've also found that stress does play a role and symptoms get worse during times of stress (even if I don't realize I'm stressed),
Not sure why lymph nodes would swell on a change of thyroid med..... might be a good one to talk to your doctor about.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.